Alert archive / New York / Frost Advisories in 2021
Frost Advisory 5, NWS Binghamton, NY
NWS Binghamton, NY issued this frost advisory at Oct 22, 2021, 6:57 PM EDT for 4 counties in New York. It took effect at Oct 22, 2021, 9:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2021, 6:57 PM EDT (22:57 UTC)
- In effect from
- Oct 22, 2021, 9:00 PM EDT
- Expired
- Oct 23, 2021, 7:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Onondaga County, NY, Seneca County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 92 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
200 WWUS71 KBGM 222257 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 657 PM EDT Fri Oct 22 2021 NYZ015>018-231100- /O.NEW.KBGM.FR.Y.0005.211023T0100Z-211023T1100Z/ Yates-Seneca-Southern Cayuga-Onondaga- Including the cities of Penn Yan, Seneca Falls, Auburn, and Syracuse 657 PM EDT Fri Oct 22 2021 ...FROST ADVISORY IN EFFECT UNTIL 7 AM EDT SATURDAY... * WHAT...Overnight low temperatures between 33 to 38 degrees will result in areas of frost formation. * WHERE...Yates, Seneca, Southern Cayuga and Onondaga counties. * WHEN...Until 7 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Temperatures are forecast to quickly fall into the 30s later this evening. Temperatures may hold steady or slowly rise toward daybreak as clouds move in. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at Oct 22, 3:51 PM EDT, 3 hours 6 minutes earlier.
Area forecast discussion, Oct 22, 3:51 PM EDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 351 PM EDT Fri Oct 22 2021 .SYNOPSIS... A few spotty showers are possible through the weekend, but most of the area remains dry and partly sunny. Rain becomes more likely into early next week as another frontal system moves in. && .NEAR TERM /THROUGH SATURDAY NIGHT/... 330 PM Update... We continue to see more breaks in the clouds behind the front across portions of central NY, but a few showers linger in northeast PA as the front continues to drop through the area. Most of the area will be dry the rest of the evening and through the night, but another shortwave rippling through will bring in a chance for a few showers across northeast PA overnight. An upper low will remain situated over Ontario and Quebec into the weekend. Any shortwaves pivoting around it will be enough to touch off a stray shower, and a few lake effect rain showers will be possible along and north of the Thruway as well. Otherwise, expect quiet weather and more clouds than sun with chilly west/northwest flow off of the lakes. Temperatures starting in the upper 30s to mid 40s peak only in the 50s before dropping back into the mid and upper 30s once again. This could allow for a few flakes to mix in with any stray showers overnight into early Sunday. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... While the majority of the short term period will be dominated by rainy weather, much of Sunday actually looks mainly dry with high pressure briefly in control. Mostly sunny skies are expected in the morning, before clouds increase during the afternoon ahead of an east-west oriented warm front and an approaching low pressure system from the Midwest. A few isolated showers cannot be ruled out late in the day west of I-81, but the majority of the area will likely remain dry. Highs are expected to be in the mid 50s to near 60. As mentioned above, an east-west oriented warm front will be in the vicinity of the area as a low pressure system moves eastward from the Midwest. A steady rain will gradually overspread the area from west to east Sunday night. Lows are expected to mainly be in the 40s, with some upper 30s sneaking into the highest elevations of the Catskills and portions of northern Oneida County. Rain is likely again on Monday, although latest model guidance is hinting at a dry slot making it into Northeast PA to the Southern Tier of NY. This may allow for a brief break in the rainfall coverage across those areas, with a widespread rain likely continuing farther north across much of the rest of Central NY. Latest model guidance has also trended several degrees warmer for Monday. Highs are currently expected to be in the mid 50s to mid 60s, but there is still quite a bit of uncertainty in this. The above mentioned potential dry slot will likely fill back in Monday night as the low pressure system tracks eastward across the Mid-Atlantic states. This will bring more widespread rainfall to the area. Lows are expected to be in the 40s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Overall, an unsettled weather pattern will continue to be in place for the long term period with multiple rounds of showers possible. The low pressure system will continue to move eastward to off the southern New England coast on Tuesday. This will allow the steadier rainfall to begin to taper off to some showers, with the greatest chance being east of I-81. Otherwise, cloudy conditions are expected to continue with highs in the 50s. There are timing differences between the model guidance regarding how quickly the low pressure system pulls away Tuesday night through Wednesday. At the very least, some additional wrap-around showers will be possible during this period, mainly east of I-81. That being said, an overall brief drying period is expected for Wednesday. Clouds will remain widespread with plenty of low-level moisture remaining in place. After Wednesday's brief drying trend, additional rounds of showers are possible through the end of the week with another low pressure system approaching from the west. Highs will likely remain in the 50s each day. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Ceilings continue to slowly lift this afternoon behind a cold front, with KRME, KSYR, and KELM already at around 3500 to 5000ft. Restrictions continue at KITH, KBGM, and KAVP for the rest of the afternoon, slowly improving to VFR into the evening hours. VFR will prevail for the remainder of the forecast period at all terminals apart from KAVP, where a brief period of MVFR ceilings will be possible late tonight into Saturday morning. Brief MVFR restrictions are not out of the question at KRME and KSYR as well with possible lake clouds and showers, but timing and location are too uncertain to include in the forecast. West/northwest winds at around 5 to 10kts this afternoon turn calmer into the evening, and only peak at around 5kts for Saturday. Outlook... Saturday evening through Sunday...Mainly VFR, but spotty lake- enhanced showers and minor restrictions possible through the weekend for mainly the NY terminals as cool air keeps feeding around Canadian low. Sunday night through Monday...Frontal zone sets up; favorable for waves of rain and restrictions. Monday night through Wednesday...Chilly showery low pressure system pivots over region, again with likely restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...HLC NEAR TERM...HLC SHORT TERM...BJG LONG TERM...BJG AVIATION...HLC
Hazardous weather outlook, Oct 22, 3:46 PM EDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 346 PM EDT Fri Oct 22 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-232000- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 346 PM EDT Fri Oct 22 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 8:19 PM EDT | Special Weather Statement | BGM | Broome | 41 min |
| Oct 21, 10:35 PM EDT | Areal Flood Advisory | BGM | Seneca | 73 min |
| Oct 21, 10:39 PM EDT | Special Weather Statement | BGM | Schuyler, Tompkins | 36 min |
| Oct 21, 10:53 PM EDT | Areal Flood Advisory | BGM | Cayuga | 77 min |
| Oct 21, 11:15 PM EDT | Special Weather Statement | BGM | Cortland | 30 min |
Nearby
Frost Advisories in New York, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.